Nevada, 2022High Wind in Nevada, September 7, 2022
September 7, 2022 · NWS LKN · 8 events in 6 counties and zones
Isolated showers, Virga, and dry thunderstorms produced gusty and erratic outflow winds across the CWA.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated showers, Virga, and dry thunderstorms produced gusty and erratic outflow winds across the CWA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Sep 7, 1:38 AM PST, 7 hours 3 minutes earlier.
Area forecast discussion, Sep 7, 1:38 AM PST, 7 hours 3 minutes before
Area Forecast Discussion
National Weather Service Elko NV
238 AM PDT Wed Sep 7 2022
..SYNOPSIS...Another day of early September heat is expected today
before a trough brings cooler temperatures tomorrow. Dry
thunderstorms are expected today and tomorrow with gusty outflow
winds possible. Unsettled conditions are possible this upcoming
weekend.
&&
.SHORT TERM...Today through Thursday
The ridge of high pressure that has been causing record breaking
high temperatures will hold on for one more day. Highs this
afternoon will range from the upper 90s to lower 100s. Some
increasing mid-level moisture will cause scattered cloud cover
across the area with afternoon dry thunderstorms possible. These
isolated thunderstorms will be accompanied by gusty outflow winds.
Tomorrow, the dominant high will flatten as a trough moves
through northern Nevada and remnants of Hurricane Kay move
northward. The passage of the front will result in high
temperatures cooling to more seasonal values. Also, wind gusts
ahead of the front will range from 20 to 30 mph. The strongest
gusts will be in northern Humboldt and Elko counties. Isolated dry
thunderstorms are again possible in northern Nye and White Pine
counties tomorrow afternoon. Lows into Thursday morning will range
from the 50s/60s.
&&
.LONG TERM...Friday through next Tuesday.
After being flattened by troffing to the north, upper ridging
rebounds in the West at the start of the long term period, though
with lower heights and therefore lower temperatures. On Friday,
tropical system Kay will be in the vicinity of southern
California, and by Saturday, some of it moisture will make its way
into central Nevada, providing some afternoon convection. Cooler
highs on Friday and Saturday will be in the mid 80's to mid 90's.
Some lows will drop into the 40's in northern Nevada, while
portions of central Nevada will hang on to the 50's to around 60 a
bit longer.
On Sunday, a longwave trof will begin to build into the West, and
showers and thunderstorms will expand into northern Nevada aided
by the remnant moisture of Kay. On Monday through at least mid
week, the longwave trof should be set up in the West, with
shortwaves rounding the trof and providing periods of showers and
thunderstorms to the state. Details on rainfall amounts are still
difficult to determine, but hopes are that enough tropical
moisture can be drawn up to meet some Pacific moisture to provide
some much needed rainfall to the region. Continued lowering of
heights and cloud cover/precipitation should continue the cooling
trend and temperatures could perhaps be closer to normal by the
end of the long term period, when some areas could see highs in
the 70's. Lows will be in the 40's and 50's.
&&
.AVIATION...VFR conditions are anticipated at all terminals today.
Convective build-ups as well as an isolated mix of wet/dry
thunderstorms will be possible in the afternoon for all sites,
with KTPH, KEKO and KELY seeing the greatest chances. Conditions
will be favorable for convective downdrafts in the cells that do
form, which would cause locally gusty and erratic winds. Winds
will be breezy today as west to southwest winds of about 10kt to
20kt are expected.
&&
.FIRE WEATHER... High pressure will remain strong Wednesday
resulting in continued above normal temperatures and isolated dry
thunderstorms. A trough will cross the region Thursday resulting
in increased RH and wind gusts. Isolated thunderstorms are again
possible in zones 427, 425 and 426 Thursday.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM PDT Wednesday for Humboldt County-
Northeastern Nye County-Northern Elko County-Northern Lander County
and Northern Eureka County-Northwestern Nye County-South Central
Elko County-Southern Lander County and Southern Eureka County-
Southwest Elko County-White Pine County.
Excessive Heat Warning until 8 PM PDT Wednesday for Southeastern
Elko County.
&&
89/90/98
In the hours before
Special weather statement, Sep 7, 6:13 AM PST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Elko NV
713 AM PDT Wed Sep 7 2022
NVZ030-031-080015-
Humboldt County-Northern Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena,
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee,
and Tuscarora
713 AM PDT Wed Sep 7 2022
...Elevated fire conditions are possible across Humboldt and Elko
counties for Wednesday and Thursday afternoon...
High pressure will weaken today and tomorrow, allowing for an
upper trough to skirt across the northern Rockies. Winds out ahead
of this system will gust to around 25 to 30 mph. Elevated fire
conditions are possible across portions of northern Humboldt
county this afternoon, while some locations in northern Elko
county will see elevated conditions Thursday afternoon. Some
locally higher wind gusts of 35 mph are possible. These stronger
winds will combine with minimum relativity values of 10 to 15
percent to bring those elevated fire conditions.
Please practice fire safety if out recreating and heed all fire
restrictions.
Visit www.weather.gov/elko for the latest weather information.
High Wind, White Pine
- When
- September 7, 8:41 AM PST to 9:41 AM PST
- Where
- White Pine forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.442, -114.902 (the zone’s center; the record gives no point)
Station (KELY) Ely Airport Asos, Elevation 6244 feet.
High Wind, South-Central Elko
- When
- September 7, 12:45 PM PST to 1:45 PM PST
- Where
- South-Central Elko forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Station (PEQNV) Pequop Summit, Elevation 6954 feet.
High Wind, South-Central Elko
- When
- September 7, 12:45 PM PST to 1:45 PM PST
- Where
- South-Central Elko forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Station (PQRNV) 0.6 W Pequop Summit, Elevation 6954 feet.
High Wind, Northeastern Nye
- When
- September 7, 1:10 PM PST to 2:10 PM PST
- Where
- Northeastern Nye forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.042, -116.472 (the zone’s center; the record gives no point)
Station (CMP26) Warm Springs Summit, Elevation 7549 feet.
High Wind, Humboldt
- When
- September 7, 5:44 PM PST to 6:44 PM PST
- Where
- Humboldt forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.407, -118.112 (the zone’s center; the record gives no point)
Station (RSENV) 11.1 SW Winnemucca, Elevation 4350 feet.
High Wind, Humboldt
- When
- September 7, 5:45 PM PST to 6:45 PM PST
- Where
- Humboldt forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.407, -118.112 (the zone’s center; the record gives no point)
Station (RSRNV) 11.1 SW Winnemucca, Elevation 4350 feet.
High Wind, Northwestern Nye
- When
- September 7, 6:50 PM PST to 7:50 PM PST
- Where
- Northwestern Nye forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.042, -116.472 (the zone’s center; the record gives no point)
Station (KTPH) Tonopah Airport Asos, Elevation 5402 feet.
High Wind, N Lander & N Eureka
- When
- September 7, 8:17 PM PST to 9:17 PM PST
- Where
- N Lander & N Eureka forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
Station (EBOW1) 3 ESE Beowawe, Elevation 4735 feet.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Texas, September 7, 2022$260,000 · 61 kt wind · 6 events
- Lightning Strike in Florida, September 7, 2022$50,000 · 1 event
- Wildfire in California, September 7 to 30, 20222 injured · 1 event
- Damaging Winds in Mississippi, September 7, 2022$17,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 7, 20227 events
- Damaging Winds in Montana, September 7, 202255 kt wind · 6 events
- Flash Flood and Flooding in Maryland, September 7, 20224 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 7, 20223 events
- Damaging Winds in Oregon, September 7, 202268 kt wind · 3 events
- Damaging Winds in Louisiana, September 7, 2022$10,000 · 50 kt wind · 3 events
- Damaging Winds in Montana, September 7, 202253 kt wind · 3 events
- Damaging Winds in Louisiana, September 7, 202256 kt wind · 2 events